S-WoPEc
 
Scandinavian Working Papers in Economics
HomeAboutSeriesSubject/JEL codesAdvanced Search
The Economic Research Institute, Stockholm School of Economics SSE/EFI Working Paper Series in Economics and Finance

No 209:
Interest Rate Dynamics and Consistent Forward Rate Curves

Tomas Björk () and Bent Jesper Christensen

Abstract: We derive general necessary and sufficient conditions for the mutual consistency of a given parametrized family of forward rate curves and the dynamics of a given interest rate model. Consistency in this context means that the interest rate model will produce forward rate curves belonging to the parameterized family. The interest rate model may be driven by a multidimensional Wiener process as well as by a market point process. As an application, the Nelson-Siegel family of forward curves is shown to be inconsistent with the Ho-Lee interest rate model, and with the Hull-White extension of the Vasicec model, but it may be adjusted to achieve consistency with these models and with extensions that allow for jumps in interest rates. For a natural exponential-polynomial generalization of the Nelson-Siegel family, we give necessary and sufficient conditions for the existence of a consistent interest rate model with deterministic volatility.

Keywords: Forward rate curves; interest rate models; invariant manifolds; marked point processes; (follow links to similar papers)

JEL-Codes: E43; G10; (follow links to similar papers)

38 pages, November 27, 1997

Before downloading any of the electronic versions below you should read our statement on copyright.
Download GhostScript for viewing Postscript files and the Acrobat Reader for viewing and printing pdf files.

Full text versions of the paper:

hastef0209.pdf.zip    PDF-file (zipped) (259kB) 
hastef0209.pdf    PDF-file (305kB) 
hastef0209.ps.zip    PKZipped PostScript (185kB) 
hastef0209.ps    PostScript file (409kB) 
Download Statistics
This paper is published as:
Björk, Tomas and Bent Jesper Christensen, (1999), 'Interest Rate Dynamics and Consistent Forward Rate Curves', Mathematical Finance, Vol. 9, No. 4, pages 323-348



Questions (including download problems) about the papers in this series should be directed to Helena Lundin ()
Report other problems with accessing this service to Sune Karlsson () or Helena Lundin ().

Programing by
Design by Joachim Ekebom

Handle: RePEc:hhs:hastef:0209 This page was generated on 2014-12-14 19:22:54